Post Edited (quahog) : 1/15/2008 7:41:59 PM (GMT-7)
You don't say how much or how long you have been taking oxycontin but there are several other thingg that could be causing these symptoms. I am no doctor and am only speaking from my own experiance. It could be you are having problems with your thyroid glands. I had mine removed over 10 years ago and without medication I get symptoms like you are having. Females tend to have thyroid problems more than males so it may be something you should have checked. Another problem that comes from long term use of narcotics is changes in production of hormones. In my case it's low testosterone, this problem and it can cause all kinds of horrable symtoms. My doc's are not sure why I have "Hypogonadism" either from my prostate cancer surgery or from years of pain control with use of narcotics. I don't know if females get simmilar hormonal problems from long term use, maybe someone can add to this. I would certanly have it checked out by a good Endocrinologist? I' not sure I selled that right? Dr. that deals with glandular problems including thyroid and diobetes. I hope this may help.Good luck!!
Yes, taking sugar with Oxycodone will definitely give a rush under the right circumstances. Chocolate will really give a kick to the uptake absorption of Oxycodone into the bloodstream. Oxycodone is usually but not always a time release medication that is supposed to be released in the body in the small intestinal tract similar to any other time released meds. Next to alcohol, simple sugars are absorbed into the body the fastest and digested the fastest. If you take the oxy on a stomach full of complex carbohydrates, protein and fat, the time release will work as intended or equally well with an empty stomach. But taken with sugar it is about the same as alcohol and rushes the medicine into rapid breakdown and into the bloodstream along with the sugar. If you chew the Oxycodone and then consume sugar or if you are taking the instant release form, you will get a terrible rush that will leave you like a zombie in less than 20 minutes. The sleepiness is from the codeine that is also added to the Oxycodone. I strictly take IRs and use less medication than ever before and I know longer feel drowsy especially in the evenings. I always used to go off to that oxy codeine doze when I took the Oxycodone, especially around 6 or 7 p.m. and wake up about 10 or so and couldn't go back to sleep the rest of the night until about 3 or 4 in the morning. I hate the effect of the codeine but it enhances the effects of the oxy. Taking straight Oxycontin requires a lot of discipline not only with the amount but also with diet, exercise etc. I don't doze off and I feel great and have a lot more energy.
But the reason I take the instant release is a bit more complicated and it's really important to understand the dynamics of this medicine. I've done a lot of research on this medicine and other areas. I'll put this in layman's terms as much as possible. You are most likely taking the generic version of oxy. There's a substantial difference between generic medications and the originals. Generic manufacturers are allowed to use 80% to 103% of the actual medicine. So guess which level they're going to go after? Then there are the fillers which are going to be the most inexpensive lots of garbage they can acquire especially since today most come from China. It then becomes seriously questionable what is even in any generic medication especially if it came from China complete. Your doctor or pharmacist will never have a clue what level of medicine is in the pill and least of all know what fillers are being used. Plus pharmacies are constantly changing their generics to, you guessed it, the cheapest flavor of the month. Add to this each person is different in their digestion and absorption and metabolic and absorption rates. For example I am totally lactose intolerant. Consider each tablet has to be exactly the same size, compressed and a coating added so it isn't broken down in the stomach. The fillers they use to make up the difference in space many times are lactose. My body can't break down lactose so that pill leaves my body just as it entered. So for a lot of years I went into withdraw not understanding what was happening. And my back pain became more severe as to make me unable to walk. Amazingly there has been no research performed on the effective intake for totally lactose intolerant patients. Yet many people lose their ability to produce the enzyme that breaks down lactose as they become older. Plus many other ethnic groups are largely lactose intolerant. We're the only country in the world that regularly consumes milk after the age of 7 thanks to heavy lobbying by the dairy industry. After doing more research I found out that how much prescribed medicine actually gets into your bloodstream is a Big Fat Guess at best. Take into account the differences of each individual and it's so many variables involved there's no question why it is known today over 1,000,000 deaths occur annually due to problems associated with medicines.
I take the capsule form and not the pill form of oxy where the lactose fillers are loose and not compressed into the medicine.
Now if you've only been taking the oxy for a couple years or less you will definitely get this kind of rush. I never used to like chocolate or candies and other sweets but oxy gets people hooked on these things subconsciously as your brain tries to continually get that rush. I experienced this same thing many years ago. Today I've been on Oxycontin in some form or another for almost 10 years and quite honestly don't consciously feel anything until I forget to take it for about 24 hours and my back muscles lock up in unbelievable pain. Those days of getting any kind of rush are long gone.
What you say is most interesting Doing much better, I have often heard that generics were not nearly as good as the real thing and have felt that way myself for years but I've never heard it as bad as you make it out to be. I to have been taking oxy in one form or another for a long time probably over 20 years. I also do not feel any buzz or dopy feeling when I take it along w/ my methadone. I do get tired and drink a lot of coffee to stay alert at work. I have noticed that my meds work faster w/ coffee an the pain decreases quicker w/ cafine. Kind of the Excedrine effect. Coffee also does not keep me awake the way it used to, I'm sure I don't get quality sleep after drinking alot of it. Good luck everyone in releiving your pain!